Citation: Psychedelic-cid. "Why I'm Staying Away From Prescription Drugs: An Experience with Hydrocodone (with Acetaminophen) (exp784)". Erowid.org. Aug 4, 2000. erowid.org/exp/784
The absence of money and mind-altering substances drove me to check my medicine cabinets- thus finding an old prescription containing six pills of hydrocodone (also containing acetaminophen, a pain killer). After contemplating the decision for a few moments, I proceeded to take all of the pills remaining in a course of about 10 minutes (60 mg hydrocodone, 3960 mg acetaminophen). I had taken the pills at a friends house, in the company of two other people. They had remained sober and resented the fact that I was resorting to prescription drugs to get a high.
My mind set prior to the high was very pleasant. I had anticipated the drug's affect with relaxation and an open mind. By relaxing my body and opening up my mind, it allows the drug to fully intoxicate myself--which I soon would realize to be a huge mistake.
In about 20 minutes, a gradual feeling of pleasant dizziness, well-being, giddiness, and slight mental cloudiness started to become apparent as I was sitting, talking with my friends. Talking with them proved to be quite interesting and uplifting in my condition.
This state of mind continued for about 20 minutes, where as I continued to be seated. However, after this, an intense feeling of being 'strung-out' began to uphold my mental state. As I proceeded to get up, a quite intense, sickening, dizziness had over took me. This, along with the other unpleasant side affects included: immense sweating, clammy skin, nausea, extreme muscle fatigue, and immense drowsiness.
As time passed, standing up proved to be quite sickening. I proceeded to lay down on my friends' couch as they chatted quietly downstairs. Many of the negative affects I had been experiencing a few minutes prior had lessened as I lay down.
I lie there... Trying to take in as much as possible about this horrible drug. I could not see straight- much less think straight. I was still terribly hot and sweating uncontrollably. I had also found that I had become extremely sensitive: to touching- if anyone had touched me, the feeling was magnified greatly, to light- I couldn't bear looking at lights or even the TV without getting an overpowering headache, and to hearing, yelling and even talking loudly would frequently irritate my head and ear drums. As I lie there, I also seemed to notice a slight change in mood. I had become very irritable, snappy, and all around unpleasant to my friends. But above all, I was extremely dizzy and nauseated. At this point about an hour had passed.
Frequently, I had found myself entering dazes where my body would try and shut down and fall asleep. However, I DID NOT allow myself to fall asleep, considering if I had overdosed, I would most-likely fall into a coma or into an unconscious state.
At this point, my friends had proceeded to join me upstairs. Their talking and presence had annoyed me, but I tried to keep quiet about it. My friends had noted that earlier that night, about 40 minutes after taking the drug, I had a very pale complexion where as about twenty minutes after that, my complexion turned a greenish color (??). Ten minutes after that, which was my current state, my color was of a yellowish shade. This yellowish shade was most likely due to the harsh conditions my liver was being put through by the Acetaminophen.
About an hour and half after taking the drug, the intense feeling of nausea had subsided along with blurred vision, mental cloudyness, my irritable attitude, and sweating and clammy skin. Replacing these however, was the intense feeling of drowsiness. The effects that had remained were sensitivity to light, sound, and touch, muscle fatigue, and dizzyness.
I was clearly coming down, and quite thankful for this too. After about two hours after taking the drug, the negative side affects were almost completely diminished. However, a certain after-affect had over taken my body.
For the next five hours I experienced a very relaxed and pleasurable state. My muscles were very fatigued, yet, VERY relaxed. I was still extremely drowzy however. My irritable mood, which was present during my high, had changed to a very laid-back, sensible, and tolerable mood. A slight feeling of dizzyness was also present.
As the pleasant after affects diminished, I was very calm and thankful that I had survived such a horrid experience. However, the next day, I had taken note of many long term side affects produced by the drug that lasted anywhere from 12 to 48 hours. They included- loss of appetite (12 hrs), dizzyness (16 hrs), nausea whenever reading (36 - 48 hrs), slight muscle fatigue (24 hrs), and drowziness (48 hrs).
All in all, the drug had given me a new found respect for the sober life. I do not suggest taking any dosage of any drug containing more than 30 mg of hydrocodone and more than 1000 of Acetaminophen. I do not know however, if my unpleasant trip was the direct result of the Hydrocodone, Acetaminophen, or both. I do know however, that both of these substances should not be abused recreationally at high doses- they will impose very negative and damaging affects to your liver, mood (making you a very grumpy, irritable person), sleep patterns, and nutrient intakes.
I suggest this drug to ONLY those who are MENTALLY addicted to a crude, light drug such as marijuana, caffeine-speed pills, or maybe alcohol. It will give you a new-found respect for being sober.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.